I've had bad back pain and migraines for the past 8 years, give or take. I'm currently on diclofenac potassium for migraines and also for back pain, but it didn't seem to help my back. (I was recently diagnosed with a bulging disc in my lower back, but I don't think that is the only think giving me pain.) My neurologist recently gave me gabapentin 100mg once a day before bed, and I've been in more pain. It feels like i'm not on any medicine at all, but he insists I finish up the month and call him after to see how I like it. Has anyone had the same experience or any advice? Maybe a pain medicine they've tried that they liked I could ask about? Thanks.
Gabapentin 100mg making back pain worse? (bulging disc in lower back)?
Question posted by anclarin on 11 Jan 2018
Last updated on 16 December 2018 by Tammy Moulton
What your taking is a very small dosage. I've been on gabapentin for years. I was starting at 600mgs 3×day for nerve pain and spasms. I now take 800mgs a 3×day. It helps with spasms and relaxes your muscles. Ask for higher dosage or tell the Dr to increase how many you can take in a day. If it still isn't working see if you can try something stronger. I have to also be on opioids. But started on just gabapentin and it did help. Good luck.
I ve had back pain for 8 years. bulging discs, herniated discs, sciatica, and spinal stenosis. I take 2400 mgs of gabapentin a day for neuropathy in my feet. gabapentin makes my back hurt so much worse. i cannot stand the pain. im not on anything for my back pain. im from west virginia and the pill heads have made it impossible to get anything. there is a term called hyperalgesia. it refers to some medications making your pain worse. i dont have an answer, i just know the gaba puts me in horrible. cant take lyrica.
Hi anclarin. I have taken Lyrica and Cymbalta for many years. I took it for neuropathic pain. It didn’t help me at all... it only made me worse. I had so many horrible side effects and one of the things I experienced was back pain that I never had before. I’ve had X-rays and MRIs done and nobody can find anything wrong with my back. I thought the worst part of being on these types of drugs was the side effects but I was wrong. I’ve tapered slowly off Lyrica and I’m slowly tapering off Cymbalta now and it is so hard. The longer you are on it the harder it is to get off them. Do some research on the side effects of Gabapentin and how hard it can be to get off them. I wish that I would have before I started taking them. I was in so much pain that I just wanted something to help me that I didn’t question my doctor about taking them. I had no warning.
I’m hoping to be completely off this drug by 2018 and get my life back. I hope you find something that will help you. Please take care and I wish you the best. Cindy
I have a bulging disc up and down my whole spine. I was put on gabapentin and it makes it worse.
Hey there! I was wondering if you were ever tested with an MRI of your C-spine for Arnold Chiari Malformation? It ranges from type 1 to Type 4, 4 being the most severe. The symptoms that you described, especially the migraines, are all symptoms of this malformation. I'm bringing this up so that maybe you can suggest it to your neurologist? I happen to suffer from everything you listed above and as it turned out, I was diagnosed with Type 1 Arnold Chiari Malformation about 16 years ago. Now even though mine is not all that severe compared to others, I still suffer from migraines and a lot of chronic back and neck pain.
I'mm not a doctor but I just thought I'd suggest it because it's not something they typically look for. They only started diagnosing this more frequently over the last 20 years. I really hope that this help. As for medications I would just go with whatever your doctor prescribes and definitely talk to him and if you're not satisfied with him I would see somebody else. I hope this helps and I hope you feel better!!
I have 3 herniated disk in my neck while I realize some drugs can be used for many different thing
I have never heard of a dr. prescribing gabapentin for that. Im 56 years old and I was put on tramadol 100 mg twice a day,for a number of years it worked great but my body got ammuned to the drug so doctor switch me to Soma 350 mg 4 times a day or as needed that worked great as well,of course i never took it 4 times a day I took it only if i couldn't take the pain any more,I have a high tolerance to pain and I didn't want my body to get ammuned to it.Soma is a great drug it don't make you loopy and make you feel bad it just eased the pain.
My mother had neuropathy in here feet and legs and she was put on Gabapentin 600 mg a day.That drug will cause more pain make you agitated and I'm not telling you this just because of her but I had two aunts on gabapine 300 mg a day and it run them postal in pain
I do know a few people who has taken Gabapentin outside of family and it had no side effects with them and works ok until there body got ammuned and there dr. upped the dose.
I know every ones body if different when it comes to drugs,maybe ask your dr for a few samples in his office never known a neurologist that did not have samples
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.